MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures,and shipped according to manufacturer's specifications.Surgeon, information analysis: patient #877 (pas #052-a010) index procedure was performed on (b)(6) 2023.On 18-apr-2024 apifix was notified that patient #877 (pas #052-a010) is complaining of pain over the implant and issues with the changes in the weather.No implant issues noted.Patient/parents are considering removal surgery and will return for follow-up in three month, or sooner if they decide to proceed with surgery.On 15-aug-2024 apifix was notified that pas# 052-a010 (pt.#877) is scheduled for removal procedure on 20-aug-2024.The risk of (discomfort) pain is a known risk.Pain associated with scoliosis is well described in the literature regardless of having corrective surgery.Pain can also be a transient complaint associated with the surgical procedure or be secondary to device failure, infection/inflammation, curve progression, screw pull-out, loosening, migration, protrusion, and prominence.This risk has been assessed and found to be acceptable.The event of pain is addressed in the ifu (dms-4472 rev g) as a warning and as potential risks associated with the mid-c system and spinal surgery generally.The risk has been quantified, characterized, and documented as acceptable within full risk assessment.The implant is expected to be returned to manufacturer following the removal on (b)(6) 2024.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 apifix was notified that patient #877 (pas #052-a010) is complaining of pain over the implant and issues with the changes in the weather.No implant issues noted.Patient/parents are considering removal surgery and will return for follow-up in three month, or sooner if they decide to proceed with surgery.On 15-aug-2024 apifix was notified that pas# 052-a010 (pt.#877) is scheduled for removal procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
On (b)(6) 2024 apifix was notified that patient (b)(6) (pas (b)(6) is complaining of pain over the implant and significant issues with the changes in the weather.No implant issues noted.Patient/parents are considering removl surgery and will return for follow-up in three month, or sooner if they decide to proceed with surgery.On (b)(6) 2024 apifix was notified that pas# (b)(6) (pt.(b)(6) is scheduled for removal procedure on (b)(6) 2024.Despite multiple requests for the device to be returned for analysis, the reporter has been unresponsive.On (b)(6) 2024 additional information was received.According to the reporter, "there were mixups with the pathology department over the last couple of months.However, i did retrieve and ship everything last wednesday." on (b)(6) 2024 - confirmation of tissue samples sent to anpath for analysis.According to the retieval form, implant was removed on (b)(6) 2024.The implant was undamaged.The reason for removal was 'patient too small and had pain over the implants'.Wear debris was identified over the junction of the device and lengthening portion of the device.No wear over the cranial pedicle scres, wear over the posted screws, classified as grade ii metalosis." device received at apifix on (b)(6) 2024; being sent to op for cleaning/sterilization on (b)(6) 2025 engineer evaluation concluded the no obvious nonconformities or defects were found.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20189057
Report Number3013461531-2024-00040
Device Sequence Number7002718
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-03-080-21
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexFemale